I'm assuming you mean to say she had a patch placed last Thursday and today you CANNOT wake her completely.
No one here is a doctor (other than "LBDdoc") so all we can do is look at the various lists that have been published, just as you can do.
There are (at least) two lists -- the "BAD LBD MEDICATIONS" list (written by Jim Whitworth) and the list distributed at the Jan '07 FL Symposium (written by Dr. Jay Van Gerpen. I posted the first list in response to your previous topic "is there a list of meds never to give to an lbd patient?" I posted the second list in response to "Mepergan Reaction," a topic started by someone else. I will ask the moderator if she can post these two lists as stickies. I'm copying them below, once again.
Did you ever learn how to do searches? There's a search button near the top of the page. You can enter in search text such as "fentanyl" and do a search of message text (the default is "topic title and message text"). By doing a search on "fent*" (in case someone mispelled the medication name), it yielded a couple of things. One is a post from WifeLiz that you might find interesting; in it she says that she was told that her husband's deterioration was caused by fentanyl.
If the fentanyl is being given for surgery, you might check out the post from Angela Taylor on the subject of "anesthesia and LBD":
http://www.lewybodydementia.org/forum/v ... .php?t=130
In addition to the general message from the LBDA, there's also a good post from Irene Selak on anesthesia.
Probably this one is referred to most frequently (at least on LBDcaregivers) prior to the Jan '07 FL Symposium (when a new list was born); this was written by Jim Whitworth, one of the founders of the LBDA:
(file name - BAD LBD MEDICATIONS.txt....typos in original)
BAD LBD MEDICATIONS
Based on actual experiences reported by caregivers.
Revised, January, 2004.
One of the symptoms of LBD is extreme sensitivity to many medications.
NEUROLEPTICS AND OPIATES ARE LIFE THREATENING.
DO NOT GIVE:
Haldol, Clozapine, Morphine, Demerol or any other neuroleptics or opiates.
All medications ending in "azine" may cause neuroleptic malignant syndrome.
Detrol & Detropan
Benedryl (OTC allergy medication)
Dilantin....extremely careful monitoring of levels is needed.
Sinemet/carbidopa-levodopa may cause increased dementia, stiffness, and hallucinations.
Cough and Cold medications
This is not a complete list of medications, which may cause serious consequences in LBD patients. Bad reactions to strong antibiotics, for example, are not uncommon. LBD patients who have been given the least medications, seem to do better in the long run than those who have been more medicated.
Unfortunately, the LBD patient never goes back to the level of former functioning when the troublesome medication is removed, and sometimes as with neuroleptics, there may be no recovery.
LESS IS BEST ... and safest
This list was distributed by Carol C. at the recent FL symposium. According to LBDcaregivers, "this list orginally
was for Parkinson's entitled "Dr. Van Gerpen's* Handout":
Medicines LBD Patients Should Never Take
Medicines for nausea, vomiting and other GI problems:
Medicines for psychiatric problems:
Triavil (amitriptyline + Perphenazine)
* Dr. Jay Van Gerpen, director of the Movement Disorder Clinic, part of the Ochsner Clinic in New Orleans.